Published: December 2009
Graft-versus-Host Disease-Like Pattern in Mycophenolate Mofetil Related Colon Mucosal Injury: Role of FISH in Establishing the DiagnosisBehling K.C. · Foster D.M.J. · Edmonston T.B. · Witkiewicz A.K.
Department of Pathology, Thomas Jefferson University, Philadelphia, Pa., USA
Kathryn C. Behling, MD, PhD
Department of Pathology, 132 South 10th Street, 285 Main Building
Philadelphia, PA 19107 (USA)
Tel. +1 215 955 6352, Fax +1 215 923 1969E-Mail firstname.lastname@example.org
Do you have an account?
Mycophenolate mofetil (CellCept®), a commonly used immunosuppressive drug in solid organ transplantation, has recently been shown to cause graft-versus-host disease (GVHD)-like changes in the gastrointestinal tract. On rare occasions, true GVHD has also been documented in the gastrointestinal tract of solid organ transplant patients. Because the treatment for these two entities is different, i.e. removal of the offending agent versus the administration of steroids, proper identification of the cause is imperative. We present a case of mycophenolate mofetil colitis mimicking grade I GVHD of the gut. In our study, we used fluorescence in situ hybridization for the Y chromosome to document the lack of male donor lymphocytes in the female recipient colon biopsy. We suggest that molecular techniques including fluorescence in situ hybridization could be used to discriminate between MMF-related colitis and true GVHD in order to help guide therapy.
© 2010 S. Karger AG, Basel
Article / Publication Details
Open Access License / Drug Dosage / DisclaimerOpen Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.